MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH; PROSTHESIS, ELBOW
Model Number 00-8400-025-07
Medical Device Problem Codes Unintended Movement (3026); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Tissue Breakdown (2681)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat: 00840009500, lot: unknown, articulation kit size 5/6 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product do not resterilize.Foreign source: united kingdom.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right elbow procedure.Subsequently, the patient was revised due to pain, loosening and impingement approximately after six years.No additional patient consequences were reported as a result of this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10 proposed code: mechanical (g04) - stem reported event was confirmed by review of pictures and radiographs.Visual examination of the provided pictures identified the explanted products.Review of the available radiographs identified the following: periprosthetic lucency of the ulnar implant, consistent with loosening.Findings which would support but difficult to confirm the complaint impingement.Nonspecific soft tissue swelling dorsally.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 03129 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15293171
Report Number0001822565-2022-02461
Device Sequence Number7222556
Product Code JDC
UDI-Device Identifier00889024271302
UDI-Public(01)00889024271302(17)251130(10)63158778
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number00-8400-025-07
Device Catalogue Number00840002507
Device Lot Number63158778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown